Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 154, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2006, 4:28 PM CDT for Dent County, Missouri. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2006, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 2, 2006, 4:39 PM CDT
- In force
- 11 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 022128
SVRSGF
MOC065-022200-
/O.NEW.KSGF.SV.W.0154.060402T2128Z-060402T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 500 PM CDT.
* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF BUNKER...OR 19 MILES SOUTH OF SALEM...AND MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
DENT COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSOURI.
LAT...LON 3750 9150 3741 9146 3743 9120 3772 9116
3773 9134
$$
IZZI1 follow-up statement
000
WWUS53 KSGF 022139 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT SUN APR 2 2006
MOC065-022149-
/O.CAN.KSGF.SV.W.0154.000000T0000Z-060402T2200Z/
DENT MO-
439 PM CDT SUN APR 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR DENT COUNTY HAS BEEN
CANCELLED...
AT 438 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3750 9150 3741 9146 3743 9120 3772 9116
3773 9134
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:20 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 2, 3:20 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 PM CDT SUN APR 2 2006 .DISCUSSION... STRONG TO SEVERE STORMS WERE FORMING ALONG A DRYLINE EXTENDING FROM SEDALIA TO MONETT THIS AFTERNOON AS CONVECTIVE TEMPERATURES HAVE FINALLY BEEN REACHED. VERY STEEP LAPSE RATES AND STRONG WIND SHEAR AHEAD OF ADVANCING UPPER LEVEL TROUGH SHOULD HELP MAINTAIN STORM DEVELOPMENT EAST OF THE DRYLINE OVER THE EASTERN HALF OF THE FORECAST AREA THROUGH THE REST OF THE AFTERNOON. SURFACE LOW OVER NORTHWEST MISSOURI WILL LIFT EAST NORTHEAST INTO EASTERN IOWA AND NW ILLINOIS TONIGHT QUICKLY DRAGGING THE TRAILING COLD FRONT ACROSS THE FORECAST AREA BY AROUND MID EVENING. WILL SEE BRISK NORTHWEST WINDS LATER TONIGHT AND EARLY MONDAY WITH STRONG PRESSURE GRADIENT BEHIND EXITING STORM SYSTEM. ALSO WILL SEE STRONG COLD ADVECTION DROPPING OVERNIGHT TEMPERATURES THROUGH THE 50S INTO THE 40S BY EARLY MONDAY MORNING. CANADIAN SURFACE HIGH WILL BUILD INTO THE REGION THROUGH TUESDAY MORNING. AS 1000-500 MB THICKNESSES FALL TO AROUND 552 DM...LIGHT WINDS AND CLEAR SKIES MONDAY NIGHT WILL ALLOW SOME AREAS TO COOL TO NEAR FREEZING. RETURN FLOW SETS UP TUESDAY AFTERNOON OVER OUR WESTERN COUNTIES AS LEE TROUGH DEVELOPS FROM EASTERN WY TO WEST TEXAS. WILL CONTINUE LOW PRECIP CHANCES FOR WARM ADVECTION/ISENTROPIC LIFT TYPE SHOWERS AHEAD OF MAIN SYSTEM ON WEDNESDAY. LATEST GFS SHOWS THE MAIN SYSTEM TRACKING MORE TO THE NORTH ON THURSDAY WHICH MAY LESSEN SEVERE THREAT A BIT. HOWEVER WITH STRONG DIFFLUENT FLOW OVER THE FORECAST AREA AND ACCESS TO GULF MOISTURE...WILL KEEP THUNDERSTORM CHANCES GOING WITH POSSIBLE SEVERE STORMS ON THURSDAY. WILL LINGER LOW CHANCES ON FRIDAY OVER ALL BUT OUR NORTHWEST ZONES. MUCH OF NEXT WEEKEND LOOKS DRY AND MILD AS SURFACE HIGH PRESSURE AND SHORTWAVE RIDGE DOMINATE THE AREA. TERRY && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...DRYLINE CONTINUES TO MARCH EASTWARD AND IS THROUGH THE JLN AREA AND WILL MAKE IT THROUGH SGF BETWEEN 19-21Z. COULD SEE THUNDERSTORMS DEVELOP ALONG THE DRYLINE RIGHT AS ITS MOVING THROUGH SGF BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE ANY TS IN TAF AT THIS TIME. STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH GUSTS OF 30-35KT POSSIBLE THIS AFTERNOON. WINDS WILL CONTINUE TO VEER FROM SW TO W THEN EVENTUALLY NW AFTER SUNRISE MONDAY. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 2, 1:00 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 2 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 AM CDT SUN APR 2 2006
...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON OVER THE EASTERN
OZARKS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS OVER 60 MPH.
AND POSSIBLY A TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
BETWEEN 2 PM AND 9 PM GENERALLY EAST OF HIGHWAY 65.
DISCUSSION:
A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE CENTRAL AND
EASTERN OZARKS AHEAD OF AN ADVANCING DRYLINE. AS THE DRYLINE MOVES
EASTWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...SCATTERED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 2 AND 3 PM
ALONG OR JUST EAST OF HIGHWAY 65. GIVEN THE MODERATE INSTABILITY
AND STRONG WINDS ALOFT THUNDERSTORMS WILL LIKELY BECOME SEVERE
QUICKLY...WITH ISOLATED SUPERCELLS POSSIBLE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALL
TO BASEBALL SIZE. IN ADDITION TO LARGE HAIL...SOME POTENTIAL DOES
EXIST FOR A TORNADO OR TWO THIS AFTERNOON...ESPECIALLY TO THE EAST
OF AN OSAGE BEACH TO AVA LINE.
BEHIND THE DRYLINE WINDS WILL SHIFT TO THE WEST THIS AFTERNOON
OVER WESTERN PORTIONS OF THE OUTLOOK AREA WITH WINDS GUSTING TO
BETWEEN 30 AND 40 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY...WITH ANOTHER
CHANCE FOR SEVERE THUNDERSTORMS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN AVA TO OSAGE BEACH
LINE BETWEEN 2 PM AND 4 PM...WITH SPOTTER ACTIVATION LIKELY TO THE
EAST OF THERE AFTER 3 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GI/MMTIn the hours before
Local storm report, Apr 2, 4:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SALEM 37.65N 91.54W
04/02/2006 DENT MO BROADCAST MEDIA
LARGE TREE DOWN. METAL SHEAD BLOWN DOWN
&&
DSALocal storm report, Apr 2, 4:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL ICONIUM 38.11N 93.54W
04/02/2006 E1.00 INCH ST. CLAIR MO CO-OP OBSERVER
0400 PM HAIL 3 S MOUNTAIN GROVE 37.09N 92.26W
04/02/2006 E1.00 INCH TEXAS MO LAW ENFORCEMENT
0400 PM TSTM WND DMG 1 N ROLLA 37.97N 91.77W
04/02/2006 PHELPS MO LAW ENFORCEMENT
TREE LIMBS DOWNED
0400 PM HAIL 12 SE ROLLA 37.83N 91.62W
04/02/2006 E0.88 INCH PHELPS MO LAW ENFORCEMENT
0400 PM HAIL WEST PLAINS 36.73N 91.85W
04/02/2006 E1.75 INCH HOWELL MO LAW ENFORCEMENT
0410 PM HAIL EDWARDS 38.14N 93.17W
04/02/2006 E1.00 INCH BENTON MO CO-OP OBSERVER
&&
MTERRYLocal storm report, Apr 2, 4:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL SUMMERSVILLE 37.18N 91.66W
04/02/2006 E0.75 INCH SHANNON MO TRAINED SPOTTER
&&
MTERRYLocal storm report, Apr 2, 4:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL ROVER 36.72N 91.62W
04/02/2006 E4.25 INCH OREGON MO LAW ENFORCEMENT
&&
DSALocal storm report, Apr 2, 4:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL LEBANON 38.60N 89.82W
04/02/2006 E0.75 INCH ST. CLAIR IL EMERGENCY MNGR
&&
DSALocal storm report, Apr 2, 4:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WILLOW SPRINGS 36.99N 91.97W
04/02/2006 E2.00 INCH HOWELL MO LAW ENFORCEMENT
ALSO POSSIBLE FUNNEL CLOUD REPORTED.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:34 AM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| Apr 2, 12:39 AM CST | Severe Thunderstorm Warning | SGF | Jasper | 66 min |
| Apr 2, 12:49 AM CST | Severe Thunderstorm Warning | SGF | Barton | 41 min |
| Apr 2, 1:01 AM CST | Severe Thunderstorm Warning | SGF | Barry | 44 min |
| Apr 2, 1:18 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 42 min |
| Apr 2, 1:22 AM CST | Severe Thunderstorm Warning | SGF | Dade | 38 min |
| Apr 2, 1:41 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 49 min |
| Apr 2, 3:08 AM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk, St. Clair | 35 min |
| Apr 2, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 50 min |
| Apr 2, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 23 min |
| Apr 2, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 37 min |
| Apr 2, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 63 min |
| Apr 2, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 30 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Apr 2, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 48 min |
| Apr 2, 3:19 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 16 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 37 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 30 min |
| Apr 2, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 55 min |
| Apr 2, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 35 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 24 min |
| Apr 2, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 67 min |
| Apr 2, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 17 min |
| Apr 2, 4:21 PM CDT | Tornado Warning | SGF | Oregon | 16 min |
| Apr 2, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.